Alert archive / Tennessee / Flash Flood Warnings in 2012
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 7, 2012, 2:40 AM CDT for Dunklin County, Missouri; Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 2:40 AM CDT (07:40 UTC)
- Expired
- May 7, 2012, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mississippi County, AR, Dunklin County, MO, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WGUS54 KMEG 070740
FFWMEG
ARC093-MOC069-TNC097-167-071045-
/O.NEW.KMEG.FF.W.0019.120507T0740Z-120507T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
240 AM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 545 AM CDT
* AT 240 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...GOSNELL...LUXORA...COVINGTON...COTTON PLANT...
EUROPA...HOLLYWOOD...SUNRISE...HORNERSVILLE JUNCTION...GILBERT AND
FORT PILLOW STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR OPEN LAKE AND SUNK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3614 9013 3602 8996 3600 8996 3600 8993
3592 8971 3553 8958 3551 8982 3584 8998
3595 9025
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 7, 12:33 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 7, 12:33 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1233 AM CDT MON MAY 7 2012 .UPDATE... /ISSUED 1040 PM CDT SUN MAY 6 2012/ SKIES ARE PARTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS EVENING WITH TEMPERATURES RANGING FROM THE LOWER 70S TO LOWER 80S. SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING ACROSS MAINLY NORTHERN SECTIONS OF THE FORECAST AREA. SOME OF THE THUNDERSTORMS HAVE PRODUCED SOME SMALL HAIL AND WIND GUSTS TO AROUND 40 MPH. THIS ACTIVITY HAS SLOWLY STARTED TO WEAKEN BUT ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AS A COLD FRONT PUSHES CLOSER TO THE REGION. WILL UPDATE FORECAST TO REMOVE SOME EVENING WORDING BUT NO BIG CHANGES ARE NEEDED AT THIS TIME. ARS && .DISCUSSION... /ISSUED 710 PM CDT SUN MAY 6 2012/ CONDITIONS SIMILAR TO YESTERDAY WITH TEMPERATURES NEAR 90F ALONG AND WEST OF THE MS RIVER...WITH MAINLY 80S ACROSS THE EASTERN MIDSOUTH COUNTIES. SOUTH WINDS HAVE BEEN GUSTY WEST OF THE RIVER AND LIGHTER TO THE EAST. HEAT INDICES RANGED FROM THE UPPER 80S TO MID 90S. FOR TONIGHT THROUGH TUESDAY...SHORT TERM ISOLATED SHOWERS WILL BE LIMITED TO POINTS SOUTH OF INTERSTATE FORTY THROUGH THE EARLY EVENING HOURS. THIS ACTIVITY WILL DIMINISH BY SUNSET WITH THE FOCUS FOR PRECIPITATION SHIFTING TO THE NORTH AND WEST. MODELS ARE GOOD AGREEMENT THAT A COLD FRONT NOW DRAPED FROM CENTRAL IOWA TO WESTERN OKLAHOMA WILL CONTINUE TO GENERATE CONVECTION OVERNIGHT. THIS ACTIVITY WILL MOVE INTO THE NORTHERN MIDSOUTH COUNTIES AFTER MIDNIGHT...MAKING ITS WAY TO THE MEMPHIS AREA TOWARDS SUNRISE. INTENSITY NOT EXPECTED TO BE SEVERE AT THIS TIME...AND COVERAGE WILL LIKELY BE MORE SCATTERED IN NATURE. A BETTER OPPORTUNITY FOR STRONG TO SEVERE STORMS WILL OCCUR MONDAY AFTERNOON AND EVENING AS TEMPERATURES REBOUND BACK TO THE MID AND UPPER 80S. POCKETS OF CAPE EXCEEDING 3000J/KG SEEMS REASONABLE AHEAD OF THE BOUNDARY...BUT HOW MUCH SEVERE COVERAGE AT THIS POINT IS STILL IN QUESTION AS BOTH MID AND HIGH CLOUDS WILL HAVE TO ERODE AND UPPER FORCING IS LAGGING BACK INTO THE WESTERN GREAT LAKES. MULTICELL CLUSTERS AND PULSE TYPE STORM MODES SEEM MOST FAVORABLE AS MID LEVEL WIND SPEEDS WILL REMAIN WEAK OVER THE AREA. FOR THIS REASON THE FRONT WILL BEGIN TO SLOW MONDAY NIGHT AND ON TUESDAY KEEPING A THREAT FOR SHOWERS AND STORMS IN THE FORECAST SOUTH OF INTERSTATE FORTY. FURTHER NORTH DRIER AIR WILL FILTER INTO THE REGION EARLY TUESDAY WITH A MIX OF CLOUDS AND SUN EXPECTED BY TUESDAY AFTERNOON. HIGHS WILL BE CLOSER TO NORMAL ON TUESDAY BEHIND THE BOUNDARY. WEDNESDAY THROUGH FRIDAY...THIS PERIOD WILL BE DRY WITH LIGHT EASTERLY WINDS AND DEWPOINTS FALLING INTO THE 40S AND 50S...AS BOTH A NORTHWEST FLOW ALOFT DEVELOPS AND COOL SURFACE HIGH PRESSURE BUILDS INTO THE OHIO VALLEY. TEMPERATURES WILL BE VERY SPRING LIKE WITH HIGHS IN THE 70S. LOWS WILL BE IN THE 40S ACROSS THE TENNESSEE RIVER COUNTIES AND FORESTED REGIONS OF NORTH MISSISSIPPI...WITH 50S ELSEWHERE. NEXT WEEKEND...MODELS BACK THE UPPER LEVEL FLOW TO THE WEST ON SATURDAY WITH BOTH A WEAK COLD FRONT PROGGED TO DROP SOUTH AND A WEAK DISTURBANCE PASSES OVERHEAD. HAVE LEFT SLIGHT RAIN CHANCES IN THE EXTENDED FORECAST AS THE AREA WILL LAG IN GULF MOISTURE RECOVERY. TEMPERATURES WILL REMAIN IN THE UPPER 70S TO LOW 80S WITH MOSTLY CLOUDY SKIES. JAB && .AVIATION... 06Z TAF CYCLE AN AREA OF THUNDERSTORMS IS MOVING SOUTHEASTWARD BETWEEN KMEM AND KMKL. MENTIONED VCTS AT THESE TWO TAF SITES UNTIL 07Z BUT WILL MONITOR FOR POSSIBLY HAVING TO ADD A TEMPO TSRA GROUP. OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT OUTSIDE ANY THUNDERSTORMS. WINDS GENERALLY S 5-7 KTS TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION FROM THE WEST MONDAY MORNING WITH A COLD FRONT APPROACHING LATE IN THE DAY. SCATTERED SHOWERS ARE EXPECTED TO AFFECT KJBR...KMEM...AND KMKL AFTER 10Z-13Z...MENTIONED VCSH FOR NOW. WITH DAYTIME HEATING COMBINING WITH THE UPPER LEVEL DISTURBANCE...THINK CONVECTION WILL INCREASE IN INTENSITY WITH SCATTERED THUNDERSTORMS DEVELOPING...MENTIONED VCTS AT ALL THE TAF SITES AFTER 15Z-18Z WITH THE EARLIEST TIME BEING AT KJBR. THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN COVERAGE FROM THE WEST MONDAY AFTERNOON WITH THE APPROACH OF THE COLD FRONT...PUT TEMPO TSRA MONDAY AFTERNOON BEGINNING FIRST AT KJBR AND LAST AT KTUP. SW WINDS INCREASING TO AROUND 10 KTS MONDAY. THE COLD FRONT IS FORECAST TO MOVE THROUGH KJBR AROUND 08/03Z WITH WINDS TURNING TO THE NW AT 5 KTS AND LINGERING SHOWERS BEHIND THE FRONT POSSIBLY PRODUCING MVFR CONDITIONS. JCL/KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 68 81 61 77 / 60 20 10 0 MKL 63 80 56 75 / 60 20 10 0 JBR 63 79 56 75 / 50 0 0 0 TUP 66 85 62 77 / 70 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 6, 2:58 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT SUN MAY 6 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 258 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STORMS MAY REACH STRONG TO SEVERE LIMITS THIS AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. LOCALIZED FLASH FLOODING IS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL THE MIDSOUTH MONDAY AND MONDAY NIGHT.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTH MISSISSIPPI AND MAY BE REQUESTED MONDAY AND MONDAY NIGHT OVER THE ENTIRE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... JAB
In the hours before
Special weather statement, May 6, 11:01 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1101 PM CDT SUN MAY 6 2012
MSZ001-002-008-TNZ050-088>090-070430-
TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-HARDEMAN TN-
HAYWOOD TN-
1101 PM CDT SUN MAY 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...
EASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 6 MILES NORTHEAST OF
SOMERVILLE TO 8 MILES WEST OF OLIVE BRANCH AT 1101 PM CDT...MOVING
EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...FAYETTE...HARDEMAN...HAYWOOD...MARSHALL...SHELBY
AND TATE COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...
GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3473 8981 3495 9004 3545 8923 3544 8908
3543 8908 3543 8892
TIME...MOT...LOC 0401Z 287DEG 10KT 3530 8927 3494 8995Special weather statement, May 6, 11:28 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT SUN MAY 6 2012
MSZ001>003-008-TNZ052-053-089-090-070530-
BENTON MS-TATE MS-MARSHALL MS-DE SOTO MS-CHESTER TN-FAYETTE TN-
HARDEMAN TN-MADISON TN-
1128 PM CDT SUN MAY 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...
NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES NORTH OF MERCER TO 3
MILES WEST OF LEWISBURG AT 1128 PM CDT. THE LINE WAS NEARLY
STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CHESTER...DESOTO...FAYETTE...HARDEMAN...MADISON...
MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...
CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HENDERSON AND OLIVE
BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3543 8851 3536 8864 3532 8867 3462 8967
3488 8997 3500 8980 3500 8965 3512 8964
3541 8923 3539 8919 3544 8918 3543 8908
3552 8907 3563 8892
TIME...MOT...LOC 0428Z 312DEG 1KT 3556 8901 3517 8924
3488 8986Special weather statement, May 7, 1:07 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 AM CDT MON MAY 7 2012
ARZ028-070630-
MISSISSIPPI AR-
107 AM CDT MON MAY 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 AM CDT FOR...
CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER DELL AT 107 AM CDT...MOVING EAST AT 5
MPH.
PEOPLE IN MISSISSIPPI COUNTY...INCLUDING LOCATIONS NEAR
BLYTHEVILLE...GOSNELL AND LUXORA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
&&
LAT...LON 3580 8978 3577 8981 3573 9009 3590 9017
3600 8988 3600 8987
TIME...MOT...LOC 0607Z 250DEG 5KT 3585 9002Special weather statement, May 7, 1:11 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
111 AM CDT MON MAY 7 2012
ARZ009-070645-
CLAY AR-
111 AM CDT MON MAY 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF DATTO AT 111 AM CDT...MOVING
EAST AT 5 MPH.
PEOPLE IN CLAY COUNTY...INCLUDING LOCATIONS NEAR CORNING...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3630 9042 3628 9074 3636 9076 3641 9075
3641 9077 3643 9076 3644 9077 3645 9078
3651 9054 3650 9049
TIME...MOT...LOC 0611Z 259DEG 6KT 3638 9065Special weather statement, May 7, 1:38 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CDT MON MAY 7 2012
ARZ035-070730-
CROSS AR-
138 AM CDT MON MAY 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES EAST OF WYNNE AT 139 AM CDT...MOVING
NORTHEAST AT 10 MPH.
PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR PARKIN...VILLAGE
CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3544 9064 3529 9050 3528 9051 3515 9072
3515 9075 3525 9088
TIME...MOT...LOC 0639Z 231DEG 9KT 3524 9073Special weather statement, May 7, 1:52 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
152 AM CDT MON MAY 7 2012
TNZ048-049-070730-
LAUDERDALE TN-TIPTON TN-
152 AM CDT MON MAY 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...
CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF COVINGTON AT 152 AM CDT...
MOVING EAST AT 10 MPH.
PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
COVINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE.
&&
LAT...LON 3560 8948 3558 8950 3557 8948 3556 8948
3555 8949 3547 8978 3574 8987 3584 8960
TIME...MOT...LOC 0652Z 249DEG 7KT 3559 8972The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:57 AM CDT | Flash Flood Warning | MEG | Dunklin | 3 hr |
| May 7, 5:39 AM CDT | Flash Flood Warning | MEG | Dunklin | 3 hr |
| May 7, 8:05 AM CDT | Flash Flood Warning | MEG | Dunklin | 115 min |
| May 6, 7:58 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 47 min |
| May 6, 9:40 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| May 6, 9:49 PM CDT | Flash Flood Warning | MEG | Lauderdale | 3 hr |
| May 6, 10:35 PM CDT | Special Weather Statement | MEG | Shelby | 25 min |
| May 6, 11:01 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| May 6, 11:28 PM CDT | Special Weather Statement | MEG | Chester, Fayette, Hardeman | 62 min |
| May 7, 1:04 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman, McNairy | 3 hr |
| May 7, 1:52 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 38 min |
| May 6, 7:30 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| May 6, 7:33 PM CDT | Special Weather Statement | MEG | Greene | 27 min |
| May 6, 7:44 PM CDT | Special Weather Statement | MEG | Mississippi | 31 min |
| May 6, 8:24 PM CDT | Special Weather Statement | MEG | Clay | 36 min |
| May 6, 8:44 PM CDT | Special Weather Statement | MEG | Mississippi | 31 min |
| May 6, 9:21 PM CDT | Special Weather Statement | MEG | Mississippi | 39 min |
| May 7, 1:07 AM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
| May 7, 1:11 AM CDT | Special Weather Statement | MEG | Clay | 34 min |
| May 7, 1:38 AM CDT | Special Weather Statement | MEG | Cross | 52 min |
| May 7, 1:41 AM CDT | Flash Flood Warning | MEG | Clay, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2012Flash Flood Warnings in Missouri, 2012Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.